Alert archive / Ohio / Special Marine Warnings in 2012
Special Marine Warning 45, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Aug 4, 2012, 11:50 PM EDT. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2012, 11:50 PM EDT (03:50 UTC)
- Expired
- Aug 5, 2012, 1:30 AM EDT
- In force
- 100 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Aug 4, 11:36 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 4, 11:36 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1136 PM EDT SAT AUG 4 2012
.SYNOPSIS...
A STRONG COLD FRONT FROM THE MISSISSIPPI VALLEY WILL SWEEP ACROSS
THE AREA ON SUNDAY. HIGH PRESSURE WILL MOVE ACROSS THE AREA ON
MONDAY. THE NEXT WEEK COLD FRONT WILL CROSS THE AREA ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LATEST UPDATE TO CLEAR LUCAS WOOD AND HANCOCK FROM THE WATCH.
WE ARE WATCHING CONVECTION OVER ST. LOUIS. LATEST HRRR MODELS
SHOWS THIS ACTIVITY MOVING NORTHEAST INTO THE FORECAST AREA BY 14Z
IN THE MORNING.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
THE INITIAL BATCH OF SHOWERS/STORMS WILL TRY TO MOVE EAST OF THE
AREA SUNDAY MORNING BUT ADDITIONAL LINES OF SHOWERS AND STORMS WILL
DEVELOP...THE LAST BATCH BEING WITH THE COLD FRONT. DRIER
AIR/SUBSIDENCE WILL INCREASE FROM WEST TO EAST DURING THE AFTERNOON
AS THE FRONT CROSSES THE AREA AND TOLEDO WILL LIKELY HAVE A DECENT
AFTERNOON WITH A BREEZY WEST WIND AND FALLING DEW POINTS. IT WILL
TAKE UNTIL SUNDAY LATE AFTERNOON/EARLY EVENING TO GET MOST OF THE
SHOWERS EAST OF THE FORECAST AREA. A FEW LAKE EFFECT/ENHANCED
SHOWERS MIGHT LINGER ACROSS THE SNOWBELT COUNTIES OF EXTREME NE
OH/NW PA THROUGH MONDAY MORNING AS THE THERMAL TROUGH ALOFT PASSES
OVER THE AREA. 850 MB TEMPERATURES ARE PROGGED TO DROP TO 10C.
HIGH PRESSURE WILL BUILD IN FROM THE WEST ON MONDAY AND IT WILL BE
MUCH COOLER WITH HIGHS IN THE 70S TO LOWER 80S AND LOW DEW POINTS.
THE RETURN SOUTH TO SOUTHWEST FLOW WILL DEVELOP ON TUESDAY AND HIGH
TEMPERATURES WILL RECOVER A COUPLE OF CATEGORIES AND IT WILL REACH
THE MID TO UPPER 80S IN TOLEDO. THE NEXT COLD FRONT WILL BEGIN TO
DROP SOUTH ACROSS THE GREAT LAKES.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE OVERALL PATTERN FOR THE EXTENDED WILL BE A TROUGH OVER THE
CENTRAL GREAT LAKES REGION. A FEW PIECES OF ENERGY ASSOCIATED WITH
WEAK COLD FRONTS WILL BREAK-OFF FROM TIME-TO-TIME AND BRING A CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA POSSIBLY WEDNESDAY
AND AGAIN ON FRIDAY.
FOR TEMPERATURES...WEDNESDAY WILL PROBABLY BE THE WARMEST DAY OF THE
EXTENDED PERIOD WITH HIGHS IN THE LOWER TO MID 80S. HIGHS BY FRIDAY
INTO SATURDAY SHOULD BE A BIT COOLER WITH HIGHS GENERALLY IN THE 70S
TO LOWER 80S.
&&
.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
MOISTURE VALUES WILL CONTINUE TO INCREASE THIS AFTERNOON
AS THE SOUTHERLY FLOW INCREASES IN ADVANCE OF AN APPROACHING
COLD FRONT SLATED TO SWEEP ACROSS OHIO SUNDAY AFTERNOON.
DUE TO THE INCREASED MOISTURE ESPECIALLY KMFD AND SOUTH THERE MAY
BE A FEW SHOWERS/THUNDERSTORMS THAT COULD CLIP THAT AREA.
FOR TONIGHT LOOK FOR A BETTER CHANCE OF THUNDERSTORMS...PROBABLY
AFTER 06Z. THESE THUNDERSTORMS WILL LIKELY DEVELOP OVER MICHIGAN
SOUTHWARD INTO ILLINOIS AND COULD BRING SOME GUSTY WINDS.
.OUTLOOK...NON VFR SUNDAY IN SHOWERS/THUNDERSTORMS.
&&
.MARINE...
SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND BECOME A BIT GUSTY
DURING THE OVERNIGHT HOURS. WITH THE SOUTHWEST WINDS GETTING
STRONGER LOOK FOR THE WAVES TO BUILD ACROSS THE OPEN WATERS OF
LAKE ERIE.
AN ACTIVE COLD FRONT MOVES INTO THE LAKE ON SUNDAY RESULTING IN
STRONGER WINDS AND WAVES DURING THE DAY ON SUNDAY. SOUTHWEST WINDS
WILL BECOME WEST THEN NORTHWEST AFTER FRONTAL PASSAGE. THE MOVEMENT
OF THIS FRONTAL SYSTEM WILL RESULT IN A SMALL CRAFT ADVISORY BEING
POSTED ON SUNDAY...BEGINNING AT 14Z.
HIGH PRESSURE WILL BUILD SOUTHEAST ON MONDAY WITH NORTHERLY WINDS
SHIFTING TO WEST AND SOUTHWEST BY TUESDAY. THE NEXT WEAK COLD FRONT
MAY ARRIVE ON WEDNESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM SUNDAY TO 4 AM EDT MONDAY FOR
LEZ142>149.
&&
SYNOPSIS...KOSARIK
NEAR TERM...LOMBARDY
SHORT TERM...KOSARIK
LONG TERM...BC
AVIATION...BC
MARINE...BCHazardous weather outlook, Aug 4, 5:13 AM EDT, 18 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 513 AM EDT SAT AUG 4 2012 OHZ003-006>009-017>019-027-028-036-050915- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-MARION- 513 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS AFTER MIDNIGHT SATURDAY NIGHT INTO SUNDAY MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH SUNDAY MORNING. AGAIN...THE MAIN THREATS WILL BE DAMAGING WINDS. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH BY EARLY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-037-038-047-089- PAZ001>003-050915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 513 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CONVECTIVE OUTFLOW BOUNDARIES AND A COLD FRONT WILL DRIFT ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA ON SUNDAY. THIS WILL ALLOW FOR THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. WITH THE FRONT NEAR THE AREA SUNDAY MORNING...ANY CHANGES IN TIMING OF THE FRONT LOCATION SUNDAY MORNING WILL IMPACT THE SEVERE WEATHER POTENTIAL IN THE AREA THROUGH THE REMAINDER OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>144-162>164-050915- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 513 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS AFTER MIDNIGHT SATURDAY NIGHT INTO SUNDAY MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH SUNDAY MORNING. AGAIN...THE MAIN THREATS WILL BE DAMAGING WINDS. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH BY EARLY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 6:51 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 651 PM EDT SAT AUG 4 2012 OHZ003-006>009-017-018-027-028-036-037-042315- CRAWFORD-ERIE-HANCOCK-LUCAS-MARION-MORROW-OTTAWA-SANDUSKY-SENECA- WOOD-WYANDOT- 651 PM EDT SAT AUG 4 2012 ...SPECIAL WEATHER STATEMENT FOR HANCOCK...LUCAS...MARION...OTTAWA... SANDUSKY...SENECA...WESTERN CRAWFORD...WESTERN ERIE...WESTERN MORROW...WOOD AND WYANDOT COUNTIES UNTIL 715 PM EDT... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 55 MILES SOUTHWEST OF BOWLING GREEN...35 MILES SOUTHWEST OF DESHLER TO 22 MILES SOUTHWEST OF ADA TO 36 MILES SOUTHWEST OF KENTON...MOVING EAST AT 30 MPH. PEOPLE IN CRAWFORD...ERIE...HANCOCK...LUCAS...MARION...MORROW... OTTAWA...SANDUSKY...SENECA...WOOD AND WYANDOT COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THERE IS THE POSSIBILITY FOR STRONG GUSTY WINDS WITH THE THUNDERSTORMS AS THEY APPROACH THE AREA. LOMBARDY
Local storm report, Aug 4, 8:33 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
833 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST 1 E OAK HARBOR 41.51N 83.13W
08/04/2012 E60 MPH OTTAWA OH TRAINED SPOTTER
&&
LOMBARDYLocal storm report, Aug 4, 8:51 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
851 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG PEMBERVILLE 41.41N 83.46W
08/04/2012 WOOD OH LAW ENFORCEMENT
DOWNED TREES AND POWER POLES COUNTYWIDE.
&&
LOMBARDYLocal storm report, Aug 4, 10:17 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1017 PM EDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG MAUMEE 41.57N 83.65W
08/04/2012 LUCAS OH TRAINED SPOTTER
LARGE TREE UPROOTED AND FELL ON A HOUSE.
1000 PM TSTM WND GST TOLEDO 41.66N 83.58W
08/04/2012 E70 MPH LUCAS OH BROADCAST MEDIA
1000 PM TSTM WND DMG HOLLAND 41.62N 83.71W
08/04/2012 LUCAS OH TRAINED SPOTTER
TELEPHONE POLES DOWN.
0945 PM TSTM WND DMG HOLLAND 41.62N 83.71W
08/04/2012 LUCAS OH TRAINED SPOTTER
LARGE TREE BRANCH DOWN.
1005 PM TSTM WND DMG HOLLAND 41.62N 83.71W
08/04/2012 LUCAS OH TRAINED SPOTTER
TELEPHONE POLES DOWN.
&&
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:09 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 55 min |
| Aug 4, 8:22 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 4, 9:19 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 71 min |
| Aug 4, 10:00 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 4, 10:04 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca, Wyandot | 71 min |
| Aug 4, 10:37 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 53 min |
| Aug 4, 10:43 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie, Huron | 62 min |
| Aug 4, 11:30 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina | 40 min |
| Aug 4, 11:44 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 61 min |
| Aug 4, 11:51 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 22 min |
| Aug 4, 11:56 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 47 min |
| Aug 5, 11:19 AM EDT | Special Marine Warning | CLE | 86 min | |
| Aug 5, 2:42 PM EDT | Tornado Warning | CLE | Trumbull | 18 min |
Nearby
Special Marine Warnings in Ohio, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.